# SDR 2018FA0000525

- Difficulty date: August 2, 2018
- Submitted: December 11, 2018
- Operation: General aviation
- Aircraft: N53959
- Make and model: Bbavia 7KCAB
- Aircraft serial: 59977
- System (JASC): 5340 · Fuselage Main, Attach Fittings
- Part: Tube
- Part number: 21949
- Condition: Damaged
- Location: Lower Fuselage
- Stage of operation: NR
- How discovered: 9
- Nature of condition: O
- Precautionary procedure: O

## Discrepancy

ON BOTH THE LH AND RH SIDES OF THE FUSELAGE, THE U-BOLT ATTACHMENT TUBE, PN 2-1949, IS CRACKED AT THE AFT ATTACHMENT BOLT FOR THE MLG.  THE CRACKS WERE DISCOVERED DURING AN ANNUAL INSPECTION STARTED ON 08/01/2018.  THE ISSUE WAS ALSO DISCOVERED IN ANOTHER ACFT OF SIMILAR DESIGN THAT WE ALSO MAINTAIN.  N555XD, A 8KCAB, SN 1135-2013, ON 07/15/2018 DURING A PREFLIGHT INSPECTION.  THAT ACFT IS CURRENTLY ENROUTE TO AMERICAN CHAMPION AIRCRAFT FOR A REPAIR AT THE FACTORY.  THE PROBABLE CAUSE OF THE DEFECTS IN BOTH AIRPLANES CAN BE ATTRIBUTED TO LANDING CYCLES CAUSING FATIGUE IN THE STRUCTURAL MEMBER.  HARD LANDINGS COULD ALSO BE A CONTRIBUTING FACTOR, AS N555XD ONLY HAD 1110.6 HOURS TOTAL TIME.  THE BEST RECOMMENDATION TO PREVENT REOCCURRENCE WOULD BE A RE-DESIGN OF THE AREA IN QUESTION.  EITHER THE INSTALLATION OF A STIFFER AROUND THE MEMBER OR REMOVAL OF REPLACEMENT OF THE MEMBER WITH A STRONGER COMPONENT SHOULD BE ADVISED.  UNTIL SUCH TIME AS A FIX IS ENGINEERED, I WOULD SUGGEST THE ISSUANCE OF AN AIRWORTHINESS DIRECTIVE REQUIRING INSPECTION EVERY 100 HOURS OF OPERATION, WITH TERMINATION OF THE AD CONTINGENT ON INSTALLATION OF THE STIFFENER OR REPLACEMENT MEMBER.  I WOULD ALSO RESTRICT AEROBATIC FLIGHT UNTIL A FIX IS ISSUED AS THE CRACKS ARE VERY CLOSE TO THE WING STRUT ATTACHMENT POINTS.
